Alert archive / Texas / High Wind Watches in 2016
High Wind Watch 1, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Mar 22, 2016, 3:34 PM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 23, 2016, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 3:34 PM CDT (20:34 UTC)
- In effect from
- Mar 23, 2016, 7:00 AM CDT
- Expired
- Mar 23, 2016, 3:18 AM CDT
- In force
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3524 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195 WWUS74 KAMA 222034 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT TUE MAR 22 2016 OKZ001>003-TXZ001>010-230500- /O.NEW.KAMA.HW.A.0001.160323T1200Z-160324T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 334 PM CDT TUE MAR 22 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * EVENT...STRONG WEST AND SOUTHWEST WINDS OF 35 TO 40 MPH...WITH GUSTS AROUND 60 MPH. WINDS WILL SHIFT TO NORTHWEST DURING THE DAY. * TIMING...STRONG WINDS WILL BEGIN AS EARLY AS 700 AM...AND WILL CONTINUE UNTIL AROUND 900 PM. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COCKRELL
2 follow-up statements
087 WWUS74 KAMA 230307 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1007 PM CDT TUE MAR 22 2016 OKZ001>003-TXZ001>010-231100- /O.CON.KAMA.HW.A.0001.160323T1200Z-160324T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 1007 PM CDT TUE MAR 22 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING... * EVENT...STRONG WEST AND SOUTHWEST WINDS OF 35 TO 40 MPH...WITH GUSTS AROUND 60 MPH ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWEST DURING THE DAY. * TIMING...STRONG WINDS WILL BEGIN AS EARLY AS 700 AM...AND WILL CONTINUE UNTIL AROUND 900 PM. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ANDRADE
828 WWUS74 KAMA 230818 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 318 AM CDT WED MAR 23 2016 OKZ001>003-TXZ001>010-231700- /O.UPG.KAMA.HW.A.0001.160323T1200Z-160324T0200Z/ /O.NEW.KAMA.HW.W.0002.160323T1200Z-160324T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 318 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG WEST AND SOUTHWEST WINDS OF 35 TO 40 MPH...WITH GUSTS AROUND 60 MPH ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWEST DURING THE DAY. * TIMING...STRONG WINDS WILL BEGIN AS EARLY AS 700 AM...AND WILL CONTINUE UNTIL AROUND 10 PM. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ011>020-231700- /O.NEW.KAMA.HW.W.0002.160323T1200Z-160324T0300Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 318 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING. * EVENT...STRONG WEST AND SOUTHWEST WINDS OF 35 TO 40 MPH...WITH GUSTS AROUND 60 MPH ARE EXPECTED ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWEST DURING THE AFTERNOON. * TIMING...STRONG WINDS WILL BEGIN AS EARLY AS 700 AM...AND WILL CONTINUE UNTIL AROUND 10 PM. * IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SCHNEIDER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Mar 22, 1:09 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 22, 1:09 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
109 PM CDT TUE MAR 22 2016
.AVIATION...
FOR THE 18Z TAFS...MAIN CONCERN WILL BE WIND SPEEDS OVER THE NEXT 24
HOURS. SOUTHWEST WINDS WITH GUSTS OF 25 TO 35 KTS EXPECTED THIS
AFTERNOON AT ALL SITES. SOME OF THE GUSTS MAY DROP OFF AFTER 00Z
TONIGHT...BUT STRONG WINDS JUST ABOVE THE SURFACE WILL HAVE THE
POTENTIAL TO MIX DOWN ALL NIGHT. STRONGER WESTERLY WINDS WILL
GENERALLY BEGIN BY 12Z TO 15Z TOMORROW...WITH GUSTS OF 35 TO 40 KTS
POSSIBLE BEFORE 18Z.
NF
&&
.PREV DISCUSSION... /ISSUED 615 AM CDT TUE MAR 22 2016/
AVIATION...
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS WITH WIND BEING THE
MAIN AVIATION CONCERN. SOUTHWEST WINDS HAVE ALREADY STARTED TO
INCREASE AT THE TERMINALS TO START OFF THIS TAF CYCLE AND SHOULD
CONTINUE TO INCREASE THROUGH THE LATE MORNING HOURS. DEEP MIXING
SHOULD ALLOW THE STRONGER WINDS ALOFT TO MIX TO THE SURFACE WHICH
COULD HELP OUR GUSTS REACH UP TO 40KT. AS WE APPROACH 00Z WE SHOULD
SEE WINDS DECREASE SLIGHTLY BUT GUSTS BETWEEN 20KT AND 30KT ARE
EXPECTED THROUGH THE OVERNIGHT HOURS.
PREV DISCUSSION... /ISSUED 324 AM CDT TUE MAR 22 2016/
DISCUSSION...
SOUTHWEST WINDS ARE EXPECTED TO BE UP INTO THE 25 TO 30 MILE AN HOUR
RANGE WITH HIGHER GUSTS. PLENTY OF HIGH CLOUDS ARE EXPECTED AS WELL.
THIS COULD TEMPER THE WINDS A LITTLE...BUT THE PRESSURE GRADIENT IS
STILL EXPECTED TO BE TIGHT AS A SURFACE LOW INTENSIFIES OVER EASTERN
COLORADO. IT WILL BE INTERESTING TO SEE IF THE PRESSURE GRADIENT
WILL BE STRONG ENOUGH TO KEEP THE WINDS UP.
WINDS ARE EXPECTED TO BE EVEN STRONGER ON WEDNESDAY AS THE UPPER
LEVEL LOW MOVES OUT ONTO THE CENTRAL HIGH PLAINS. THE PANHANDLES
WILL BE ON THE SOUTH AND SOUTHWEST SIDE OF THIS UPPER LEVEL LOW. MID
LEVEL CLOUDS ARE EXPECTED TO DEVELOP BEHIND A SOUTHWARD SURGING COLD
FRONT. VIRGA MAY HELP TO BRING SOME OF THE STRONGER WINDS DOWN TO
THE SURFACE...ESPECIALLY ACROSS THE NORTHWEST CWA WHERE WINDS COULD
APPROACH HIGH WIND WARNING CRITERIA. AT THIS POINT WILL HOLD OFF ON
A HIGH WIND WATCH AS WE WILL LET THE RED FLAG WARNING FOR TODAY PLAY
OUT. SOME LIGHT RAIN MAY STILL MAKE IT TO THE GROUND ON THE BACK
SIDE OF THE DEPARTING LOW WEDNESDAY AFTERNOON AND EVENING ACROSS
THE NORTHERN CWA. SO WILL LEAVE THE POPS IN.
WINDS ARE EXPECTED TO BE MUCH LESS ON THURSDAY AND THEN THEY SHOULD
PICK UP AGAIN ON FRIDAY AHEAD OF THE NEXT UPPER LEVEL SYSTEM.
ANOTHER COLD FRONT WILL PUSH THROUGH THE PANHANDLES SATURDAY MORNING
IN ASSOCIATION WITH AN UPPER LEVEL SHORT WAVE TROUGH THAT DIVES
SOUTHEAST ACROSS COLORADO. THIS SYSTEM WILL CONTINUE TO MOVE
SOUTHEAST AND ACROSS THE PANHANDLES SATURDAY NIGHT INTO EASTER
SUNDAY. THE MODELS DO NOT AGREE ON THE STRENGTH OR THE SPEED OF THIS
SYSTEM. AT ANY RATE...PRECIPITATION CHANCES DO NOT LOOK THAT GREAT
GIVEN THE TRACK OF THE UPPER LEVEL SHORT WAVE TROUGH.
TEMPERATURES WILL REBOUND INTO EARLY NEXT WEEK AS UPPER LEVEL
HEIGHTS RISE.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES
TODAY AS SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITY VALUES DROP.
THE THICK HIGH CLOUDS MAY HELP TO KEEP WINDS DOWN A LITTLE...BUT THEY
SHOULD STILL MAKE IT ABOVE 20 MPH.
ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE
ACROSS THE SOUTHEAST TEXAS PANHANDLE...BUT RELATIVE HUMIDITY VALUES
SHOULD INCREASE BEHIND THE COLD FRONT DURING THE AFTERNOON.
ELEVATED FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP ON FRIDAY AS
WINDS INCREASE AGAIN AFTER A RELATIVE LULL ON THURSDAY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
6/2Hazardous weather outlook, Mar 22, 3:34 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT TUE MAR 22 2016 OKZ001>003-TXZ001>020-231100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 334 PM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES THROUGH EARLY THIS EVENING. STRONG SOUTHWEST WINDS IN THE 20 TO 30 MILE AN HOUR RANGE WITH RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT WILL BE COMMON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE ON WEDNESDAY. A WIND ADVISORY MAY BE NEEDED ACROSS MUCH OF THE PANHANDLES ON WEDNESDAY DUE TO STRONG WINDS. WINDS ARE EXPECTED TO BE STRONGER ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE...WHERE A HIGH WIND WATCH IS IN EFFECT. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS PORTIONS OF THE TEXAS PANHANDLE ON FRIDAY. LIGHT SNOW SHOWERS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY NIGHT INTO SUNDAY MORNING. ANY ACCUMULATIONS ARE EXPECTED TO BE MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS EVENING AND WEDNESDAY. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:34 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 7 more | 12 hr |
Nearby
High Wind Watches in Texas, 2016High Wind Watches in Oklahoma, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.